Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


side ettect of cholestrol
Aug 21, 2013

HELLO DOC,I AM 36 YEARS OLD, I AM ON FIRST LINE OF MEDICINE AS PER INDIAN GOVERMENT HOSPITAL THAT IS ZIDOVUDINE300mG + LAMIVUDINE 150mg + NEVIRAPINE 200mg. MY CD4 COUNT AS ON APRIL 2013 IS AROUND 500. I AM TAKING THIS MEDICINE SINCE 28TH DECEMBER 2007, ALMOST MORE THAN FIVE YEARS. LAST YEAR MY GOVERNMENT HOSPITAL DID VIRAL TEST ON ME, ACCORDING TO THEM AND THERE PARAMETERS ITS UNDETACTABLE. NOW THE THING IS THAT MY CHOLESTROL READING SHOWS 290, WHICH IS ABOVE HIGH LEVEL. MY DOCTOR STARTED A ONCE A PILL IN A DAY FOR CHOLESTROL. NOW I WORRIED ABOUT THIS READING AND THIS GIVES ME STRESS AS WELL. PLEASE EXPLAIN ME WHAT ARE THE CHANCES OF HEART ATTACK AND WORST THING IN THIS SITUATION. AND WHAT HAS TO BE TAKEN CARE OFF. I ALWAYS REMAIN IN STRESS FOR THIS STATUS OF MINE SINCE I CAME TO KNOW IN JUNE 2005(POSITIVE status), I CAN NOT DO ANYTHING FREELY OR WITHOUT FEAR. I AM MODERATE SMOKER AND ONCE IN MONTH DRINKER. NEED HELP AND ADVICE FROM YOU.

Response from Dr. Henry

Short term risk for serious heart problem is usually low for a 36 year old even with a cholesterol in your range.Diet and exercise and no smoking are the initial key factors to decreasing cardiovascular risk. Your HIV regimen may contribute modestly to the higher cholesterol-if possible switching from zidovudine to tenofovir might help some patients. Assessing total cardiovascular risk (including family history) is important to determine what your risk actually is (age is a risk factor but 36 is considered young!) to determine how to approach risk reduction. Drugs such as statins might be used in persons with increased risk after a thorough health evaluation. KH



Previous
Seborrheic Dermatitis caused by Viramune?
Next
Atripla and Liprodistropy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement